MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Catalog Number 10526
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An end user reported an issue with an exodus biliary drainage catheter 10f 35 cm std loop w/ radiopaque marker band.Approximately 3 months post placement, the patient presented for a three month check up.During the check up, a scan was performed at which time it was noticed the catheter had fractured into several pieces.They were able to remove most of the fragments and a new drain was placed.The patient was then scheduled for surgery to remove the remaining fragments (b)(6) 2023).During the surgery, the second catheter that was placed was removed (no functional issues), all remaining fragments were successfully removed, and a new catheter was placed.It was reported the patient was doing fine, and there was no harm or injury due to this issue.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The complaint sample for pr30977 (for procedure date of (b)(6) 2022 and event date of 16-feb-2023) was discarded and not returned.No drainage catheter complaint sample was returned for first device pr30977, however, a complaint sample was returned for second device pr30990 (mdr 1310756-2023-00079).Fracture of the catheter tubing tip was confirmed for this complaint sample.Scar004779 and the complaint sample from pr30990 was sent to contract manufacturer freudenberg medical for sample evaluation/root cause determination and dhr review of the reported lot number.The customer's reported complaint description of catheter tubing tip had fractured and detached was not confirmed for the first device (pr30977) since no sample was returned for evaluation.Catheter fracture issue was confirmed during evaluation of complaint sample for pr30990.Both catheters were placed in the same patient.The exodus drainage catheters are a purchased device from contract manufacturer freudenberg medical.Scar004779 and the complaint sample from pr30990 were sent to freudenberg medical for device evaluation/root cause analysis and dhr review of supplier lot {0000223553}.Scar004779 response states the dhr review performed for the lot did not indicate any sort of non-conformances with this lot which might indicate there was a manufacturing defect.The catheter shaft was inspected and there was no evidence of any manufacturing defects from visual or dhr review.The device was confirmed to be fractured and all pieces were accounted for.No evidence of manufacturing defect that could have been detected.Appears to be material degradation over time.Freudenberg medical did not attribute the catheter fracture to be manufacturing related; therefore, a defintive root cause for this event cannot be determined.This issued occurred two times for the same patient (pr30977 and pr30990).Patient body chemistry and/or treatment may be a contributing factor to the catheter fracture.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "indications for use / intended use: placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.Reprocessing may compromise the integrity of the device and / or lead to device failure.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement."warnings: do not use this catheter with alcohol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr30977 correction: the initial report section g3; date received by manufacture contained a typo inthe year.It was mistyped as 07-jun-2022.It should have been 2023.

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17184926
Report Number1317056-2023-00078
Device Sequence Number6495464
Product Code FGE
UDI-Device IdentifierH965105261
UDI-PublicH965105261
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number10526
Device Lot Number0000223553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale